MAUDE Adverse Event Report: PRECISION SPINE, INC. SLIMPLICITY PLUS ANTERIOR CERVICAL PLATING SYSTEM; SPINAL FIXATION PLATE

PRECISION SPINE, INC. SLIMPLICITY PLUS ANTERIOR CERVICAL PLATING SYSTEM; SPINAL FIXATION PLATE
Model Number ACP349P
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information: unknown.Reporter occupation: other; sales representative.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
Information provided indicates that a procedure was performed on (b)(6) 2020 utilizing the simplicity plus acdf system.The anterior cervical plate plus 3-level 49mm (acp349p) was placed with two screws when it was noted that the tip of one of the locking rivets was bent down into the screw hole.The plate was removed and a plate was used from the back-up slimplicity acp system set to successfully complete the procedure, with no harm to the patient.There was a five (5) minute delay to the procedure.
 
Additional Manufacturer Narrative
H3 device evaluation - engineering performed a visual inspection of the complaint product.The anterior surface of the plate and multiple locking tabs have scratches and chips.It has been noted in this complaint that this plate was a field transfer with little other information provided.It is unknown if the damage occurred during use or was received in the observed condition.Therefore, the root cause for this failure cannot be determined.The device history record for the 17 piece lot, confirms that products had been inspected and conform to drawing specifications.Review of device history records found seventeen (17) pieces of this lot were released for distribution on 10/2/2017 with no deviation or anomalies.Two-year complaint history review (2.5.2018-2.5.2020) found this to be the only report for this part number.As root cause could not be identified and there was not a trend for reports of this nature identified, the need for corrective action is not indicated.
 
Event or Problem Description

Brand Name
SLIMPLICITY PLUS ANTERIOR CERVICAL PLATING SYSTEM
Common Device Name
SPINAL FIXATION PLATE
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key9764977
Report Number3005739886-2020-00008
Device Sequence Number13596245
Product Code KWQ
UDI-Device Identifier00840019916202
UDI-Public00840019916202
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K060025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberACP349P
Device Catalogue NumberACP349P
Device Lot Number15656PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;